Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Dizziness - Time to give up and change?
Mar 8, 2008

Hi there,

I started treatment with ATRIPLA 30 days ago and am still suffering from severe dizziness during the day. I find it hard to concentrate at work and am generally tired and distracted. Should I hang in there and hope that the dizziness will subside (if so how long should I give it?) or do you think I should talk to my doctor about finding an alternative to ATRIPLA. This is all very new to me (my first regimen) and I'm worried about throwing in the towel too soon and giving up a good treatment option. Thanks for your help!

Response from Dr. Henry

Perhaps 10% of patients still experience annoying central nervous system side effects from Atripla (usually due to the efavirenz) after 4 weeks on the drug. Although the symptom may still diminish I would be concerned in your case that it won't (? wait another several weeks) and that a switch of the efavirenz to a boosted PI on at least a trial basis might be warranted (to see if the dizziness resolves). KH



Previous
antiHIV meds induced hepatitis
Next
severe intestinal condition

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement